Апрель
22
22-04-2010

Abstract/Summary
The incidence of skin rashes among those taking either ampicillin or amoxycillin is increased by the concurrent use of allopurinol.

Clinical evidence
A retrospective search through the records of 1324 patients, 67 of whom were taking allopunnol and ampicillin, showed that 15 of them (22%) developed a skin rash compared with 94 (7 5%) of the rest not taking allopunnol J The types of rash were not defined.

Another study2 showed similar results 35 out of 252 patients (13 9%) compared with 251 out of 4434 (5 9%) A parallel study revealed that 8 out of 36 patients (22%) on amoxycillin and allopunnol developed a rash, whereas only 52 out of 887 (5 9%) did so on amoxycillin alone.

Mechanism
Not understood One suggestion is that the allopunnol itself was responsible. Another is that hyperuncaemic individuals may possibly have an altered immunological reactivity.

Importance and management
An established interaction of limited importance There would seem to be no strong reason for avoiding concurrent use, but prescribers should recognize that the development of a rash is by no means unusual Whether this also occurs with penicillins other than ampicillin or amoxycillin is uncertain It appears not to have been reported.